Q. I have had a kidney removed due to cancer. Consequently, I've been told to avoid nonsteroidal anti-inflammatories (NSAIDs) and other pain relievers that are metabolized through the kidneys so as to not stress the remaining kidney. Acetaminophen no longer provides any relief for my migraines. The triptans work, but always result in a bad rebound headache about 20 hours later. Are there any acute medications for migraine, other than the triptans, that are not metabolized through the kidneys? I have 9 to 11 days a month of migraine and have not found a preventive medication that works.

Q. For about six months I have been waking up with what are, for me, unusual headaches—at the front of my head above my eyes. They start in the very early morning between 1 am and 3 am and are still there when I wake up at 7 am. This happens every day without fail. The headaches disappear about an hour after waking. I also have lightheadedness and some blurred vision. Two weeks ago my doctor diagnosed high blood pressure (220/114). He put me on amlodipine. My lightheadedness has nearly disappeared, but I still get the headaches even though my blood pressure is now down to 145/79. Do you think these headaches are still linked to hypertension or are they something more sinister?

The U.S. Food and Drug Administration approved a generic version of Depakote® extended-release tablets (divalproex sodium) at the end of July. The medication is approved to treat migraine as well as seizures and bipolar disorder. In people with migraine, it is used as a preventive and reduces the frequency and severity of migraine episodes.

Q. After many years with muscular tension headaches and of trying many different types of treatments, a neurologist put me on Prozac® as a preventive and it worked great. I have been on the medication approximately 10 years (I am now 56). However, for the past few weeks I've been getting the same headaches again every day. Is it possible that I need to increase my dosage or maybe try another type of medication? Is there any natural homeopathic treatment or other type of medications to help with this?

By Christopher Hobbs (Excerpted from the National Headache Foundation Newsletter) Feverfew is Tanacetum parthenium, a member of the daisy family. However, it is sometimes obtained under the name of Chrysanthemum parthenium. It is easy to confuse the medicinal variety of feverfew with chrysanthemum or even other varieties of feverfew — though none of these are toxic, so a mistake would not be injurious.